MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK KYPHON HV-R BONE CEMENT AND KYPHON MIXER PACK; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK KYPHON HV-R BONE CEMENT AND KYPHON MIXER PACK; CEMENT, BONE, VERTEBROPLASTY
Catalog Number C01B
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.(b)(4).X-ray image review: post-op x-ray for t12 kyphoplasty shows peri-spinal venous cement extravasation in ap view.No lateral films provided.This is a known risk of kyphoplasty.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2016, patient underwent balloon kyphoplasty for vertebral compression fracture.Intra-op, cement extravasation was observed.There was no delay in the overall procedure time.Patient was symptomatic and was detected with right sided flank pain post-operatively.Surgeon did not believe the symptoms that patient is having is related to event.According to the surgeon, patient is hypochondriac and the flank pain had nothing to do with the cement extravasation.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON HV-R BONE CEMENT AND KYPHON MIXER PACK
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
4340 swinea rd
memphis TN 38118
MDR Report Key6177781
Report Number1030489-2016-03429
Device Sequence Number16400305
Product Code NDN
UDI-Device Identifier00613994515155
UDI-Public00613994515155
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC01B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by Manufacturer11/18/2016
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1